Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 58, NWS Indianapolis, IN

February 5, 2008Bartholomew County, Jackson County, Indiana

NWS Indianapolis, IN issued this river flood warning at Feb 5, 2008, 10:41 AM EST for Bartholomew County, Jackson County, Indiana. It took effect at Feb 6, 2008, 11:00 PM EST. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 10:41 AM EST (15:41 UTC)
In effect from
Feb 6, 2008, 11:00 PM EST
Expired
Feb 9, 2008, 8:42 AM EST
In force
58 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Bartholomew County, IN, Jackson County, IN

The radar

The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River at Columbus (BAKI3).

Action stage
4.5 ft
Minor stage
9 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03364000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 5, 6:30 AM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Feb 5, 6:30 AM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 AM EST TUE FEB 5 2008

.AVIATION...DISCUSSION FOR THE 12Z TAFS
WET AND ACTIVE PERIOD IN STORE THIS FORECAST PERIOD. A COLD FRONT
ACROSS CENTRAL INDIANA WILL STALL ACROSS SOUTHERN INDIANA BY MIDDAY.
LOW PRESSURE OVER THE SOUTHERN PLAINS WILL MOVE ALONG THIS STALLED
FRONT BRINING HEAVY RAINFALL AND THUNDERSTORMS TO MUCH OF CENTRAL
INDIANA TONIGHT.  IN THE SHORT TERM AREAS OF FOG IN THE COOLER AIR
BEHIND THE FRONT WILL SPREAD ACROSS THE NORTHERN HALF OF CENTRAL
INDIANA TODAY.  MODELS INDIACTE THUNDERSTORMS MAY REMAIN ONLY ACROSS
THE FAR SOUTHERN SECTIONS UNTIL LATE AFTERNOON AND THEN
THUNDERSTORMS WITH HEAVY RAINNFALL REGIONWIDE FROM LATE AFTERNOON
ON.  THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE TODAY AND
TONIGHT MAINLY SOUTH OF INTERSTATE 70.

&&

.DISCUSSION...

...FLOODING AND SEVERE WEATHER POTENTIAL TODAY AND TONIGHT...

RADAR SHOWS SQUALL LINE ACRS CENTRAL FA WITH COLD FNT BEHIND IT JUST
W OF KLAF AND STRETCHING SW BACK INTO ERN IL. TEMPS ARE IN THE UPR
50S TO MID 60S WITH DEWPTS IN THE UPR 50S AND WINDS OUT OF THE SW AT
10-20KTS.

MODELS IN DECENT AGREEMENT SO WL USE A BLEND. FORECAST FOCUS IS ON
POTENTIAL FOR SEVERE WEATHER AND FLOODING WITH SYSTEM AFFECTING FA
TODAY/TONIGHT.

PLENTY OF FORCING ALONG THE FNT IN THE NAM. FRONTOGENESIS VALUES
ARE LARGE THIS AFTERNOON. DECENT BIT OF SFC COLD AIR N OF THE FNT
AND DESPITE THE FRONT MVING SLOWLY THE TEMP GRADIENT ACRS IT IS
PRETTY TIGHT. S OF THE FNT HAVE SOME SFC INSTABILITY AVAILABLE EVEN
WITHOUT ANY SUNSHINE...N OF THE FNT ANY INSTABILITY IS ELEVATED.
HODOGRAPHS SHOW A GOOD AMOUNT OF CURVATURE AND 3KM SRH VALUES ARE
OVR 200 TUE AFTERNOON TO LATE TUE NT. BEST TORNADO POTENTIAL WILL BE
NR AND S OF THE FNT WHERE BNDY REMAINS WELL MIXED AND STORMS ARE
ROOTED IN THIS LAYER WITH THE DIRECTIONAL SHEAR. N OF THE FNT
POTENTIAL EXISTS FOR ELEVATED STORMS AND SOME SPEED SHEAR IS
AVAILABLE SO MOST LIKELY SCENARIO THERE WOULD BE DAMAGING WINDS WITH
AN MCS. NW FA SHUD BE FAR ENUF FROM THE STRONG FORCING AND DECENT
INSTABILITY THAT FLOODING /DISCUSSED BELOW/ AND LIGHTNING WILL BE
THE PRIMARY THREATS THERE.

ON TO THE FLOODING POTENTIAL...PRECIP WATER VALUES ARE EXTREMELY
HIGH FOR THIS TIME OF YEAR /OVER 1 INCH IN EVEN THE NORTHERNMOST
PART OF THE FA AND UP TO 1.5 OR SO IN THE S/ AND WITH FNT MVING
SLOWLY AND BASICALLY STALLING FOR SEVERAL HOURS OVR THE SRN FA WL
LIKELY SEE FLASH FLOODING AS WELL AS EXTENDED AREAL FLOODING AND
SUBSEQUENT RIVER FLOODING ACROSS THE AREA. LOOKS LIKE POTENTIAL FOR
HEAVY RAIN CONTINUES INTO TUE OVERNIGHT SO WL EXTEND FLOOD WATCH TO
12Z WED. RAINFALL TOTALS THRU 12Z WEDS LOOK TO BE WIDESPREAD 2-3+
INCHES.

FOR TEMPS/WINDS TODAY/TONIGHT HAVE USED 3 HRLY TEMPS FROM THE NAM12
AS THIS SHOWED PROGRESSION OF FNT WELL AND IT/S EFFECTS ON TEMPS.
FOR REST OF THE FCST PD HAVE USED A MOS BLEND FOR TEMPS. WED AS
SYSTEM MVS OUT WL SEE A CHANGEOVER TO SOME SNOW IN THE NW...BUT DO
NOT EXPECT MUCH IN THE WAY OF AMTS. BY WED NT FCST IS DRY.

MADE NO CHANGES TO EXTENDED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

PUBLIC...CP
AVIATION...JH
Hazardous weather outlook, Feb 5, 5:26 AM EST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 AM EST TUE FEB 5 2008

INZ039>042-044>049-051>057-060>065-067>072-061030-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
526 AM EST TUE FEB 5 2008

...FLOOD WATCH THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH LATE TONIGHT WITH DAMAGING WINDS AND ISOLATED TORNADOES BEING
THE PRIMARY THREATS. WIDESPREAD HEAVY RAIN FROM THESE STORMS
IS EXPECTED TO PRODUCE WIDESPREAD FLOODING...INCLUDING FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MODERATE FLOODING IS EXPECTED ON THE WHITE...EAST FORK
WHITE...AND WABASH RIVERS. CHECK THE LATEST FLOOD STATEMENT FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT ANY FLOODED ROADWAYS OR EXCESSIVE RAINFALL.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>038-043-061030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-VERMILLION-
526 AM EST TUE FEB 5 2008

...FLOOD WATCH THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. WIDESPREAD HEAVY
RAIN WITH THESE STORMS IS EXPECTED TO PRODUCE WIDESPREAD
FLOODING...INCLUDING FLASH FLOODING. LIGHTNING IS A THREAT WITH
ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MODERATE FLOODING IS EXPECTED ON THE WHITE...EAST FORK
WHITE...AND WABASH RIVERS. CHECK THE LATEST FLOOD STATEMENT FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO REPORT FLOODED ROADWAYS OR EXCESSIVE RAINFALL.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:21 AM ESTRiver Flood WarningINDCarroll, Tippecanoe, White6 days
Feb 5, 10:41 AM ESTRiver Flood WarningINDShelby3 days
Feb 5, 10:41 AM ESTRiver Flood WarningINDDaviess, Dubois, Martin, Pike7 days
Feb 5, 10:41 AM ESTRiver Flood WarningINDHamilton, Madison4 days
Feb 5, 10:41 AM ESTRiver Flood WarningINDHamilton, Marion4 days
Feb 5, 10:41 AM ESTRiver Flood WarningINDMarion, Morgan5 days
Feb 5, 10:41 AM ESTRiver Flood WarningINDClay, Greene3 days
Feb 5, 10:41 AM ESTRiver Flood WarningINDJackson, Jennings, Washington47 hr
Feb 5, 10:49 AM ESTDense Fog AdvisoryINDBoone, Carroll, Clay, Clinton, Delaware, Fountain and 16 more6 hr
Feb 5, 12:01 PM ESTRiver Flood WarningINDMontgomery, Parke46 hr
Feb 5, 6:28 PM ESTRiver Flood WarningINDDelaware, Madison62 hr
Feb 5, 6:28 PM ESTRiver Flood WarningINDMarion, Morgan63 hr

Nearby

River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.